Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 82, NWS Albuquerque, NM

June 15, 2003San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 15, 2003, 4:22 PM MDT for San Miguel County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2003, 4:22 PM MDT (22:22 UTC)
Expired
Jun 15, 2003, 5:00 PM MDT
In force
38 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County San Miguel County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2003-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2003-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-331 J/kg
Mixed-layer LCL
2128 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 152222
SVRABQ
NMC047-152300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
422 PM MDT SUN JUN 15 2003

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 500 PM MDT

* AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 16 MILES NORTHWEST OF TRUJILLO...OR ABOUT 20
  MILES EAST OF LAS VEGAS...MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE VARIADERO

PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND 
FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 3579 10482 3569 10500 3521 10472 3534 10442

$$

KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:59 PM MDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 15, 2:59 PM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT SUN JUN 15 2003

A FEW SMALL SHOWERS/THUNDERSTORMS HAVE SPROUTED NEAR AND EAST OF THE
DIVIDE MAINLY IN CIBOLA AND MCKINLEY COUNTIES...BUT SO FAR AND BY
FAR THE BULK HAVE BEEN FORMING ALONG AND JUST E OF THE CENTRAL
MOUNTAIN CHAIN. MOVEMENT MORE S THAN E AND NEXT 2 TO PERHAPS 3
DAYS EVEN LESS EASTWARD DRIFT TO STORMS. ANOTHER SIGNIFICANT E
WIND PUSH EXPECTED INTO RIO GRANDE VALLEY TONIGHT AND FAIRLY LIKELY
AGAIN MONDAY NIGHT. THESE LIKELY TO BE COMBO OF PRESSURE GRADIENT
AS WELL AS CONVECTION INDUCED. SO SHOULD CONTINUE TO SEE UPSWING IN
DAYTIME AND EVENING CONVECTION BETWEEN W SLOPES CENTRAL MOUNTAIN
CHAIN AND DIVIDE MONDAY AND TUESDAY...WITH SOME AGAIN WEDNESDAY AND
LESSENING THURSDAY. WILL STAY WITH DRY FORECAST FOR NOW FRIDAY ON...
BUT WILL HAVE TO WATCH DEGREE OF SOUTHERLY FLOW ALOFT WITH UPPER
RIDGE BEING SHOVED E FOR AWHILE BY FAIRLY DECENT MID AND UPPER
SHORT WAVE INTO S CA. IF FLOW ON FRONT SIDE HAS MOSTLY OR TOTALLY
SOUTHERLY COMPONENT AND HAS FAR ENOUGH SOUTHWARD REACH TO TAP A
LITTLE ITCZ MOISTURE THEN MAY NEED TO ADD SOME POPS FRIDAY POSSIBLY
INTO WEEKEND. NOT GOING THERE YET THOUGH AS IS TOO FAR AHEAD TO
MESS WITH STILL NORMALLY DRY CLIMATOLOGY. 43

PRELIMINARY NUMBERS...

FARMINGTON................ 058/090 057/091 056 43000
GALLUP.................... 046/089 047/089 044 43000
GRANTS.................... 046/089 046/089 046 43122
GLENWOOD.................. 058/091 056/093 057 43001
CHAMA..................... 045/077 045/077 044 43222
LOS ALAMOS................ 054/079 054/079 053 43222
RED RIVER................. 040/070 040/071 040 43232
TAOS...................... 047/075 048/076 047 43222
SANTA FE.................. 052/082 052/082 051 43122
SANTA FE AIRPORT.......... 054/083 054/083 053 43122
ESPANOLA.................. 056/084 056/084 055 43122
ALBUQUERQUE HEIGHTS....... 064/088 063/088 063 43122
ALBUQUERQUE VALLEY........ 059/090 058/090 058 43122
ALBUQUERQUE FOOTHILLS..... 058/087 057/087 057 43122
ALBUQUERQUE WEST MESA..... 062/089 061/089 061 43122
SOCORRO................... 061/090 060/091 059 43122
SANDIA PARK/CEDAR CREST... 051/085 050/085 050 43232
MORIARTY/ESTANCIA......... 052/089 051/090 051 43232
CARRIZOZO................. 060/084 056/085 054 43222
RUIDOSO................... 052/077 046/078 044 43222
RATON..................... 050/079 050/080 049 43222
LAS VEGAS................. 048/078 049/079 050 43232
ROY....................... 048/078 049/079 048 43222
CLAYTON................... 056/081 058/083 057 43222
SANTA ROSA................ 057/087 058/088 057 43222
TUCUMCARI................. 060/086 061/087 059 43222
FORT SUMNER............... 062/087 062/088 061 43222
CLOVIS.................... 059/085 060/086 059 43222
PORTALES.................. 060/088 061/089 060 43222
ROSWELL................... 062/089 063/090 062 43222

.ABQ...NONE.
Hazardous weather outlook, Jun 15, 6:00 AM MDT, 10 hours 22 minutes before
NMZ001>021-026-161200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN JUN 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AS

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:19 PM MDTSevere Thunderstorm WarningABQColfax41 min
Jun 15, 5:15 PM MDTSevere Thunderstorm WarningABQTorrance45 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.